MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888345629HP
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code Death (1802)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.When the sample is received or if additional information pertinent to the incident is obtained a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during catheter insertion the guide wire was being removed from the catheter and had resistance wherein an increased force had to be used to pull back the wire.When the wire was completely removed, it was found to be twisted.An x-ray revealed that the catheter was double kinked and that parts of the guide wire were visible inside the catheter.The catheter was then completely explanted, and a new catheter was implanted to resolve the issue.There was no injury to the patient from this event.It was reported 2 days later that the patient had died, however it was not related to the issue with the guide wire.The doctor stated the death was not caused by the device.He stated the cause was the sum of basic diseases of the patient, a high blood loss due to an operation performed, and the patient had been failing for weeks.
 
Additional Manufacturer Narrative
Evaluation summary: a device history record (dhr) review was performed to the lot and no discrepancies that may have contributed to a complaint of this nature were found.Two pictures were provided by the customer.The first picture shows the guide wire.This image shows the guide wire with signs of use and shows that the guide wire was kinked and broken.In the second picture, the guide wire is stretched inside a plastic bag.One incomplete kit was also received for analysis and investigation.The sample consisted of one guide wire which was returned with components of different products.Visual inspection was performed, and revealed that the guide wire was stretched and kinked at different points.Dimensional testing was performed identifying no issues.The reported condition was confirmed from the analysis.Based on the available information the reported condition could not be attributed to the manufacturing process.The most probable root cause can be considered as damaged during use.It must be noted that in-process controls are in place to prevent no nconforming product from leaving the manufacturing operations.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7072262
Report Number3009211636-2017-05372
Device Sequence Number1260845
Product Code NIE
UDI-Device Identifier20884521128160
UDI-Public20884521128160
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2022
Device Model Number8888345629HP
Device Catalogue Number8888345629HP
Device Lot Number1706700144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer12/29/2017
01/05/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/18/2018
01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight75